Thanks Thanks:  0
Likes Likes:  0
Results 1 to 5 of 5

Thread: What should I expect?

  1. #1

    Default What should I expect?

    My son has asked to stop taking his medication and seeing that it is no longer doing him any good, I agree. He says he's had enough of feeling tired all the time and that he's just going to tic no matter what he takes.

    He now tic's even more than before he started his medication, which was a year ago.

    He says that everything is good at school, he even came home today with an A+ on his science exam. :D So I don't think the increase in ticcing is stressed related this time.

    We will discuss stopping the medication with his doctor soon and I know stopping means weening over the next few months. What I don't know is what to expect in those months.

    I'm sure the doctor will tell me what he expects from but I would really like some advice from anyone whose been there before. It is kind of scarey making another change but this is something my son really wants.

  2. #2
    Join Date
    Mar 2005
    Location
    Ontario
    Posts
    962

    Default What should I expect?

    Lara:

    After discussing your decision with your physician he will instruct you how to handle it.

    I've weaned med's before but usually to start another one. The transition can offer different reactions to different people.

    You should let your teachers & administration of the school know in advance of the change to monitor and report back to you if there are any concerns.

    Your possible side effects are determined by the medication you are weaning, this is another good reason to discuss this with the Doctor. He should be able to provide a short list for you to watch and tell you when you should contact him.

    We were always fortunate and did not have any major reactions when switching med's.
    PJK

  3. #3
    Join Date
    Jun 2005
    Location
    St. John's NL
    Posts
    1,147

    Default What should I expect?

    Hi There
    You should let your teachers & administration of the school know in advance of the change to monitor and report back to you if there are any concerns.

    Your possible side effects are determined by the medication you are weaning, this is another good reason to discuss this with the Doctor. He should be able to provide a short list for you to watch and tell you when you should contact him.
    I second this suggestion. Keeping the people who will see your son on a daily basis at school in the loop is important in case there is any sudden change in behavior, etc.

    Good luck with this transition and keep us posted. How old is your son?

    I anticipate this may be a decision my oldest may be wanting to make in the near future. He has already taken himself off his after school dose of Ritalin in an effort to feel "more like himself" is how he describes it.
    Janet, mom of 4

    TSFC Homepage


    "Intelligence is always increasing; accommodation allows your intelligence to do what it has always done." Cassie Green, Washington College

  4. #4

    Default What should I expect?

    Thank you, letting his school and teachers know wasn't even something that occured to me to do.

    My son is nine years old and much like all the other nine year olds I know. I think though that they do know there bodies and are the only one's who know how their meds make them feel. Just listening to him about his feelings and his wants is really all that I can do to try and understand what he is going through. I hope that it helps him in the long run.

    I don't know if we will try any other medications but nothing is written in stone, yet.

    Janet, I hope everything goes well with your son if he chooses to stop his meds aswell.

  5. #5
    Join Date
    Jun 2005
    Location
    St. John's NL
    Posts
    1,147

    Default What should I expect?

    LARA

    I anticipate that my son will want to pull away from meds due to the fact that he doesn't remember what it's like to not be on them anymore. Being a teen you need to gain control of things as you find your way. We'll see how that plays out and I will keep you posted.


    The fact that you say you can only listen to his wants and needs is great since that is our role to listen and teach them to understand their bodies, right?

    Red flags that things are changing or not going well are things that you will be able to observe such as a drop in school results. As for trying other meds, I think the fact that you have such an open relationship about TS and talking with your son that he will let you know if you need to go that route plus your observations and exploring with him will help you if it comes to that point.

    keep us up to date and be sure to visit some of the other discussions in various parts of the forum.
    Janet, mom of 4

    TSFC Homepage


    "Intelligence is always increasing; accommodation allows your intelligence to do what it has always done." Cassie Green, Washington College

Similar Threads

  1. Disneyworld!!!...What to expect...
    By grammy in forum General Support and Advice
    Replies: 6
    Last Post: April 26, 2006, 08:50 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •